Alert archive / Wyoming / Tornado Warnings in 2007
Tornado Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Aug 6, 2007, 4:43 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 4:43 PM MDT (22:43 UTC)
- Expired
- Aug 6, 2007, 5:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 97 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KRIW 062242 TORRIW WYC017-043-062315- /O.NEW.KRIW.TO.W.0007.070806T2243Z-070806T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 443 PM MDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING... CENTRAL WASHAKIE COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 515 PM MDT * AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WINCHESTER...OR ABOUT 12 MILES SOUTHWEST OF WORLAND...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... 7 MILES NORTH OF STATE HWY 172 MILE MARKER 10 BY 455 PM MDT... MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4396 10818 4379 10824 4367 10782 4400 10773 $$ MEUNIER
1 follow-up statement
000 WWUS55 KRIW 062254 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 454 PM MDT MON AUG 6 2007 WYC017-043-062315- /O.CON.KRIW.TO.W.0007.000000T0000Z-070806T2315Z/ HOT SPRINGS WY-WASHAKIE WY- 454 PM MDT MON AUG 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL WASHAKIE AND EAST CENTRAL HOT SPRINGS COUNTIES... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF U.S. HWY 20/789 MILE MARKER 160...OR ABOUT 10 MILES SOUTH OF WORLAND... MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... RURAL CENTRAL WASHAKIE COUNTY AT 510 PM MDT MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4398 10802 4383 10814 4367 10782 4400 10773 $$ MEUNIER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 6, 3:28 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 6, 3:28 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 328 PM MDT MON AUG 6 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY STRONG THUNDERSTORMS FIRING FROM THE TETONS SOUTHEAST TO EASTERN FREMONT COUNTY ATTM. EARLIER AN INTENSE STORM BROUGHT AN ESTIMATED 1 TO 1.25 INCHES OF RAIN SOUTHEAST OF HOLE IN THE WALL ALONG WITH MARBLE SIZED HAIL. LAPS ANALYSIS INDICATES SOME SIGNIFICANT CAPE IN AREAS WITH AT LEAST MODERATE CAPE IN MOST AREAS. THERE WAS STILL SOME CIN TO OVERCOME ACROSS THE BIG HORN BASIN AND WIND RIVER BASIN. SOME OF THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL RATES IN EXCESS OF 2 TO 3 INCHES PER HOUR. IN GENERAL THE STORMS ARE MOVING BUT WE WILL NEED TO WATCH FOR ANCHORED STORMS INTO THE EVENING ALONG A FEW SURFACE BOUNDARIES. THE JET STREAK MAY ALSO ASSIST SOME OF THESE STORMS OVER THE SERN ZONES INTO THE EARLY EVENING HOURS. THE AIRMASS IS EXPECTED TO DRY OUT SOME ON TUESDAY BUT THE PACNW SHORTWAVE WILL APPROACH AND PROVIDE SOME DYNAMICS TO THE NORTHWEST PART OF THE FORECAST AREA FOR A POSSIBLE ENHANCED AREA OF CONVECTION. THE AIRMASS IS FORECAST TO DRY OUT WEDNESDAY AND THURSDAY WITH MAINLY ISOLATED MOUNTAIN CONVECTION EACH DAY. LONG TERM...THURSDAY NIGHT THROUGH MONDAY SOUTHWEST FLOW ALOFT PREVAILS THURSDAY THROUGH SUNDAY WITH SHORTWAVES MOVING THROUGH THE FLOW. THE CENTER OF THE UPPER HIGH GRADUALLY SHIFTS WESTWARD TO COLORADO BY SUNDAY. MONSOON MOISTURE WILL MOST LIKELY CREEP ITS WAY BACK INTO OUR AREA AS THE HIGH CENTER SHIFTS TOWARD THE ROCKIES. HARD TO PINPOINT EXACT DAY...BUT IT APPEARS FRIDAY WILL SEE SOME INCREASE WITH A BETTER INFLUX SAT AND SUN. HAVE ADJUSTED PRECIP CHANCES TO REFLECT THIS THINKING. NEXT MONDAY LOOKS ABOUT THE SAME AS THE UPPER HIGH SHIFTS TO THE FOUR CORNERS. AS FOR TEMPS...80S AND 90S TO PREVAIL THROUGH THE PERIOD WITH 60S AND 70S IN THE MTS. AVIATION... WDLY SCT THUNDERSTORMS THROUGH THIS EVENING...WITH SOME PRODUCING VERY HEAVY RAIN AND SMALL HAIL AND WIND GUSTS TO 40 KTS. THIS ACTIVITY IS EXPECTED TO DIMINISH AFTER 02Z...WITH THE SKY CLEARING OUT. AN APPROACHING TROUGH WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON. SOME SOUTHWEST BREEZES WILL ALSO PICK IN THE LATE MORNING AND AFTERNOON HOURS. FIRE WEATHER... ANOTHER ROUND OF STRONG THUNDERSTORMS ARE ALREADY FIRING FROM THE TETONS SOUTHEAST TO THE WIND RIVER MOUNTAINS AND OVER INTO EASTERN FREMONT...NATRONA AND SOUTHERN JOHNSON COUNTIES. OTHER STORMS WILL FORM ACROSS THE DISTRICT INTO THE EVENING HOURS. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN... ONE HALF INCH HAIL...GUSTY WIND OF 40 TO 50 MPH AND FREQUENT LIGHTNING. ON TUESDAY...A WEATHER DISTURBANCE WILL IMPACT NORTHWEST WYOMING WHILE SOME LINGERING MOISTURE REMAINS ACROSS THE AREA. ISOLATED THUNDERSTORMS WILL FORM ONCE AGAIN ACROSS THE AREA BUT MAY BE A LITTLE MORE SCATTERED IN THE NORTHWEST MOUNTAINS. IT WILL BE DRIER STILL ON WEDNESDAY AND THURSDAY WITH ONLY ISOLATED THUNDERSTORMS IN THE HIGHER ELEVATIONS. MIN RHS WILL LOWER OVER THE NEXT COUPLE DAYS WITH SOME SOUTHWEST BREEZES IN THE AFTERNOON...ESPECIALLY IN THE MOUNTAINS AND SWEETWATER COUNTY INTO NATRONA COUNTY. RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC LONG TERM...AR AVIATION...TWB FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 6, 9:30 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 930 AM MDT MON AUG 6 2007 WYZ001>020-022>030-071100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 930 AM MDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL WYOMING TODAY. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAIN...WIND GUSTS AROUND 50 MPH...SMALL HAIL AND DANGEROUS LIGHTNING. THE HIGHEST LIKELIHOOD FOR A FEW STRONGER STORMS WILL BE FROM EASTERN SWEETWATER COUNTY NORTHEAST INTO EASTERN FREMONT AND NATRONA COUNTY. HOWEVER...A FEW STRONGER STORMS ARE ALSO POSSIBLE ALONG THE SOUTHEAST SLOPE OF THE ABSAROKA MOUNTAINS AND ADJACENT LOWER ELEVATIONS AND ALSO ALONG THE EAST SLOPE OF THE BIG HORN MOUNTAINS AND ONTO THE ADJACENT LOWER ELEVATIONS OF JOHNSON COUNTY. ELSEWHERE...ISOLATED GUSTY THUNDERSTORMS ARE EXPECTED WITH THE POTENTIAL FOR 50 MPH WIND GUSTS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL OCCUR EVERY AFTERNOON AND EVENING OVER THE REGION. AN INCREASE IN MONSOONAL MOISTURE IS QUITE POSSIBLE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY WIND GUSTS OVER 40 MPH...HAIL AND HEAVY RAINFALL...OR FLOODING...THIS AFTERNOON AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Aug 6, 2:40 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 240 PM MDT MON AUG 6 2007 WYZ011-020-062130- NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST JOHNSON COUNTY- 240 PM MDT MON AUG 6 2007 ...STRONG THUNDERSTORM ALONG THE JOHNSON NATRONA COUNTY LINE... AT 226 PM...A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN AND HALF INCH HAIL WAS LOCATED ALONG THE JOHNSON NATRONA COUNTY LINE... 10 MILES WEST OF I 25. RUNOFF FROM THIS STORM WILL AFFECT AREAS ALONG TRIPLE T RANCH ROAD...ALSO KNOWN AS LONE BEAR ROAD. RADAR ESTIMATES OF UP TO ONE AND ONE HALF INCHES HAS FALLEN. THE STORM WILL BEGIN PICKING UP SPEED AS IT HEADS OFF TO THE EAST THROUGH 330 PM. TWB
Special weather statement, Aug 6, 3:28 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 328 PM MDT MON AUG 6 2007 WYZ005-007-062230- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 328 PM MDT MON AUG 6 2007 ...STRONG THUNDERSTORMS OVER WESTERN HOT SPRINGS COUNTY... AT 320 PM...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND HALF INCH HAIL WERE LOCATED OVER WESTERN HOT SPRINGS COUNTY... IN THE VICINITY OF GRASS CREEK. THE STORMS WILL CROSS HIGHWAY 120 AFTER 330 PM...CAUSING PONDING OF WATER AND POSSIBLY HAIL ON THE ROAD SURFACE. RADAR ESTIMATES OF BETWEEN ONE AND ONE AND ONE HALF INCHES HAS FALLEN. THE STORMS ARE MOVING TO THE NORTHEAST AT 20 MPH. TWB
Special weather statement, Aug 6, 4:22 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 422 PM MDT MON AUG 6 2007 WYZ020-062305- NATRONA COUNTY LOWER ELEVATIONS- 422 PM MDT MON AUG 6 2007 ...INTENSE HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE TO IMPACT PARTS OF NATRONA COUNTY... STRONG THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT MUCH OF CENTRAL AND NORTHEAST NATRONA COUNTY THROUGH AT LEAST 515 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING A QUICK INCH OF RAINFALL IN UNDER 30 MINUTES WHICH MAY CAUSE MINOR FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES. THE AREA IMPACTED WILL INCLUDE INTERSTATE 25 NORTH OF CASPER AND HIGHWAY 20 26 EAST OF WALTMAN THROUGH NATRONA TO THE WESTERN EDGES OF CASPER. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:09 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 36 min |
| Aug 5, 6:19 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 56 min |
| Aug 6, 3:36 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 39 min |
| Aug 6, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 42 min |
| Aug 6, 4:13 PM MDT | Tornado Warning | RIW | Hot Springs, Washakie | 32 min |
| Aug 6, 5:13 PM MDT | Tornado Warning | RIW | Washakie | 21 min |
| Aug 6, 5:32 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 28 min |
Nearby
Tornado Warnings in Wyoming, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.